MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3542001 |
| Medical Device Problem Codes |
Material Rupture (1546); Use of Device Problem (1670)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
06/25/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation surgery with implantation of a 200cc mentor memorygel breast implant prosthesis.Post-operatively, the patient was diagnosed with bilaterally ruptured breast implants by a medical professional.As a result, the patient underwent bilateral removal and replacement with undisclosed gel breast implants on (b)(6) 2024.A date of implantation was provided that occurred after the sterilization expiration date of the product.As an expired device was implanted, the user used the device in error.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently unavailable.A partial udi is being submitted.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2024, mentor completed an evaluation on an image that was provided of the suspect medical device.Upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 03, 2024, the mentor analysis lab received the suspect medical device for evaluation.On september 20, 2024, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the device.Visual analysis of the returned sample revealed that the breast implant had a tear on the posterior view, measuring approximately 1.5 cm.Additionally, siltex cracking was observed on the edges of the rupture.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.It was noted that, based on the date of implantation provided and the expiration date of the reported lot number, the devices were implanted after the expiration date.According to the product, insert data sheet sterility cannot be guaranteed if the product is used after the ¿use by date¿ shown on the box label.Manufacturer¿s reference number: (b)(4).